Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Apr 6, 2017, 12:21 AM EDT for Clinch County, Ware County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2017, 12:21 AM EDT (04:21 UTC)
- Expired
- Apr 6, 2017, 1:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
Counties Clinch County, GA, Ware County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 4.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1177 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.8
The text
As transmitted.
200
WWUS82 KJAX 060421
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
1221 AM EDT THU APR 6 2017
GAZ150-163-060500-
Ware GA-Clinch GA-
1221 AM EDT THU APR 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARE AND NORTHERN
CLINCH COUNTIES UNTIL 100 AM EDT...
At 1221 AM EDT, Doppler radar was tracking a strong thunderstorm near
Du Pont, or 10 miles southwest of Homerville, moving northeast at 45
mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Homerville, Argyle, Du Pont, Manor, Cogdell and Needham.
A tornado watch remains in effect until 800 AM EDT for southeastern
Georgia.
LAT...LON 3093 8297 3099 8297 3119 8268 3118 8267
3119 8267 3129 8252 3107 8234 3084 8286
3086 8292
TIME...MOT...LOC 0421Z 240DEG 37KT 3094 8288
$$
SHASHYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Apr 5, 10:15 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 5, 10:15 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1015 PM EDT Wed Apr 5 2017
...SLIGHT TO ENHANCED RISK OF SEVERE THUNDERSTORMS FOR INLAND
SOUTHEAST GEORGIA...
...SEVERE WEATHER THREAT CONTINUES OVERNIGHT FOR NORTHEAST AND
NORTH CENTRAL FLORIDA...
.UPDATE...
Sfc analysis shows cold front from TN valley southward into the
Gulf of Mexico. Sfc trough extends across northwest to southeast
over W Central GA to northeast FL. Warm front appears to be north
of the area. A fragmented squall line is located over SE GA given
strong deep moisture convergence ahead of an upper level trough.
Instability is more than adequate for strong convection given
SBCAPE of 1000-2000 j/kg and bulk shear of 45-55 kt. Cell
movement is northeast around 50-60 mph with a few cells showing
supercell structures this evening. Most of the activity at this
time is located along and north of a line from Homerville to
Waycross to near Jesup. This activity will continue to pose a risk
of damaging winds and large hail. Low level shear and helicities
are very favorable for tornadic storms with values of 30-45 kt
and 250-350 m2/s2.
As mid /upper level trough shifts downstream and warm and moist
conditions continues over night strong to severe thunderstorms
activity is expected to shift eastward to coastal SE GA in next
few hours and northeast FL after 2 am. Fairly strong upper level
divergence given by 250 mb jet of 115 kt will foster strong ascent
and potential for very high rainfall rates with any of the strong
to severe storm activity. This activity will be moving quickly...and
expect that some lingering convection will be possible still from
around St Augustine to Ocala National Forest around 5-6 am with
rest of the area in the clear from showers and storms.
&&
.AVIATION...VFR conditions at this time except for GNV as low
clouds will stream northeastward ahead of the mid and upper level
trough and frontal boundary. Expect low clouds in the MVFR range
to begin impacting rest of the terminals over the next few hours
with most sites experiencing MVFR at 06z. Thunderstorm potential
will increase from the north to south overnight as a cold front
moves southeastward and through our region overnight. Strong to
severe storms will be possible at all terminals but higher chances
for SSI and JAX. Anticipate IFR in showers and thunderstorms with
vsby possibly down below 1 mile in some of the activity. South to
southwest winds will gradually increase to near 15 kt with gusts
up to 30 knots. Strong westerly surface winds will develop around
sunrise, with speeds of 15-25 knots expected. VFR conditions
should prevail towards 12Z at the regional terminals...though
may linger a bit longer at SGJ to around 14z possibly.
&&
.MARINE...south to southwest winds around 15-20 kt will increase
to advisory levels later tonight with SCA in effect for all
waters. Latest readings from 41008 showed southerly winds of 15
kt and seas of 3 ft and 41112 and 41117 showing 3-4 ft. Strong
cold front will pass over area waters later tonight after 3-4am.
Front should push south of the area by late Thursday morning.
Showers and storms will pass over the coastal waters area with a
few strong to severe thunderstorms possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 55 69 46 67 / 70 10 0 0
SSI 63 72 51 67 / 70 10 0 0
JAX 63 73 49 70 / 70 10 0 0
SGJ 66 75 50 70 / 80 20 0 0
GNV 64 73 46 70 / 60 10 0 0
OCF 65 74 47 71 / 80 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from 8 AM to 8 PM EDT Thursday for Alachua-Baker-
Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
St. Johns-Suwannee-Union.
GA...Wind Advisory from 8 AM to 8 PM EDT Thursday for Appling-
Atkinson-Bacon-Brantley-Charlton-Clinch-Coastal Camden-
Coastal Glynn-Coffee-Echols-Inland Camden-Inland Glynn-Jeff
Davis-Pierce-Ware-Wayne.
AM...Small Craft Advisory until 5 AM EDT Saturday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory from midnight tonight to 10 AM EDT Friday
for Coastal waters from Altamaha Sound to Fernandina Beach
FL out 20 NM-Coastal waters from Fernandina Beach to St.
Augustine FL out 20 NM-Coastal waters from St. Augustine to
Flagler Beach FL out 20 NM.
&&
Shashy/Enyedi/Elsenheimer/WalkerHazardous weather outlook, Apr 5, 11:20 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Jacksonville FL 1120 PM EDT Wed Apr 5 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-061015- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 1120 PM EDT Wed Apr 5 2017 ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Tonight... Scattered to numerous strong to severe storms are expected across southeast GA and northeast FL this evening and Tonight. The severe weather threat will likely be moving out of the southeast Georgia area after 4 am but continuing over northeast Florida. Damaging winds will be the primary threat...but large hail and isolated tornadoes will also be possible. Strong offshore winds will develop over the coastal waters in advance of the front tonight and small craft advisories are in effect for all coastal waters. Gusts to gale force can be expected late tonight as the squall line moves across the waters just prior to sunrise. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Very windy conditions are expected on Thursday and a wind advisory is in effect. Small craft advisories will remain in place through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected when and where watches and warnings are issued tonight. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Apr 5, 10:27 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1027 PM EDT WED APR 5 2017
GAZ135-136-151-060315-
Pierce GA-Appling GA-Wayne GA-
1027 PM EDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIERCE...WAYNE AND
SOUTHEASTERN APPLING COUNTIES UNTIL 1115 PM EDT...
At 1027 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Surrency to near Screven. Movement was
northeast at 60 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Jesup, Patterson, Surrency, Gardi, Screven, Odum, Offerman,
Doctortown and Broadhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A tornado watch remains in effect until 1100 PM EDT for southeastern
Georgia.
LAT...LON 3182 8202 3179 8199 3179 8196 3176 8194
3175 8191 3167 8185 3165 8181 3166 8181
3158 8170 3156 8170 3147 8162 3135 8194
3137 8204 3132 8201 3129 8209 3152 8225
3155 8223 3158 8229 3165 8234 3183 8205
TIME...MOT...LOC 0227Z 238DEG 50KT 3166 8217 3142 8200
ENYEDILocal storm report, Apr 5, 10:46 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1046 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL PRIDGEN 31.70N 82.92W
04/05/2017 E0.25 INCH COFFEE GA PUBLIC
0653 PM TSTM WND DMG DOUGLAS 31.51N 82.85W
04/05/2017 COFFEE GA EMERGENCY MNGR
TREES AND POWER LINES DOWN AROUND THE CITY OF DOUGLAS.
PORTION OF A ROOF COLLAPSED ON A HOME IN DOUGLAS.
&&
CESpecial weather statement, Apr 5, 11:08 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1108 PM EDT WED APR 5 2017
GAZ136-152-153-060400-
Inland Glynn GA-Brantley GA-Wayne GA-
1108 PM EDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN...NORTHEASTERN
BRANTLEY AND SOUTHEASTERN WAYNE COUNTIES UNTIL MIDNIGHT EDT...
At 1108 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gardi to 9 miles northwest of Everett to 6
miles northwest of Waynesville. Movement was northeast at 40 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Jesup, Gardi, Everett and Mount Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3164 8179 3163 8179 3163 8177 3161 8177
3161 8175 3160 8175 3161 8174 3158 8170
3156 8170 3154 8167 3150 8165 3148 8162
3147 8161 3145 8163 3143 8161 3137 8154
3128 8190 3148 8186 3160 8190 3166 8181
TIME...MOT...LOC 0308Z 230DEG 36KT 3159 8182 3148 8177 3131 8185
ENYEDISpecial weather statement, Apr 5, 11:50 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1150 PM EDT WED APR 5 2017
GAZ136-151>153-060430-
Pierce GA-Inland Glynn GA-Brantley GA-Wayne GA-
1150 PM EDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN...SOUTHEASTERN
PIERCE...NORTHEASTERN BRANTLEY AND SOUTHEASTERN WAYNE COUNTIES UNTIL
1230 AM EDT...
At 1149 PM EDT, Doppler radar was tracking a strong thunderstorm over
Raybon, or near Nahunta, moving northeast at 50 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Nahunta, Everett, Raybon, Mount Pleasant and Hortense.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3118 8205 3137 8214 3156 8170 3154 8168
3154 8167 3153 8167 3153 8165 3151 8166
3150 8165 3148 8162 3147 8161 3145 8163
3144 8161 3142 8160 3136 8152 3135 8150
TIME...MOT...LOC 0349Z 243DEG 45KT 3128 8201
ENYEDISpecial weather statement, Apr 6, 12:19 AM EDT, 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1219 AM EDT THU APR 6 2017
GAZ152-164-165-060500-
Inland Camden GA-Brantley GA-Charlton GA-
1219 AM EDT THU APR 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...
SOUTHEASTERN BRANTLEY AND NORTHERN CHARLTON COUNTIES UNTIL 100 AM
EDT...
At 1218 AM EDT, Doppler radar was tracking strong thunderstorms
centered 8 miles southwest of Race Pond, or 10 miles northeast of
Stephen Foster State Park, moving northeast at 25 to 30 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Stephen Foster State Park, Hickox, Race Pond and Winokur.
A tornado watch remains in effect until 800 AM EDT for southeastern
Georgia.
LAT...LON 3079 8217 3079 8240 3095 8232 3101 8223
3101 8213 3106 8217 3126 8188 3105 8178
TIME...MOT...LOC 0418Z 234DEG 20KT 3089 8218
SHASHYSpecial weather statement, Apr 6, 12:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1221 AM EDT THU APR 6 2017
GAZ150-163-060500-
Ware GA-Clinch GA-
1221 AM EDT THU APR 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARE AND NORTHERN
CLINCH COUNTIES UNTIL 100 AM EDT...
At 1221 AM EDT, Doppler radar was tracking a strong thunderstorm near
Du Pont, or 10 miles southwest of Homerville, moving northeast at 45
mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Homerville, Argyle, Du Pont, Manor, Cogdell and Needham.
A tornado watch remains in effect until 800 AM EDT for southeastern
Georgia.
LAT...LON 3093 8297 3099 8297 3119 8268 3118 8267
3119 8267 3129 8252 3107 8234 3084 8286
3086 8292
TIME...MOT...LOC 0421Z 240DEG 37KT 3094 8288
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 12:08 AM EDT | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 52 min |
| Apr 6, 12:49 AM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Hamilton | 41 min |
| Apr 6, 1:29 AM EDT | Severe Thunderstorm Warning | JAX | Nassau | 46 min |
| Apr 6, 1:39 AM EDT | Special Weather Statement | JAX | Baker | 51 min |
| Apr 6, 1:52 AM EDT | Special Weather Statement | JAX | Nassau | 38 min |
| Apr 6, 1:53 AM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 6, 2:09 AM EDT | Special Weather Statement | JAX | Gilchrist, Union | 51 min |
| Apr 6, 2:10 AM EDT | Tornado Warning | JAX | Nassau | 15 min |
| Apr 6, 2:25 AM EDT | Special Weather Statement | JAX | Nassau | 50 min |
| Apr 6, 2:50 AM EDT | Special Weather Statement | JAX | Duval | 40 min |
| Apr 6, 2:59 AM EDT | Special Weather Statement | JAX | Alachua, Bradford, Clay | 46 min |
| Apr 6, 3:12 AM EDT | Special Marine Warning | JAX | 2 hr | |
| Apr 6, 3:32 AM EDT | Special Weather Statement | JAX | Saint Johns | 43 min |
| Apr 6, 4:04 AM EDT | Special Weather Statement | JAX | Marion | 41 min |
| Apr 6, 4:52 AM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Apr 6, 7:19 AM EDT | Special Marine Warning | JAX | 56 min | |
| Apr 6, 9:06 AM EDT | Gale Warning | JAX | 18 hr | |
| Apr 6, 9:06 AM EDT | Small Craft Advisory | JAX | 41 hr | |
| Apr 5, 8:01 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 14 min |
| Apr 5, 8:23 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Coffee, Ware | 52 min |
| Apr 5, 8:25 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Pierce, Ware, Wayne | 50 min |
| Apr 5, 8:56 PM EDT | Severe Thunderstorm Warning | JAX | Coffee, Jeff Davis | 49 min |
| Apr 5, 9:04 PM EDT | Special Weather Statement | JAX | Atkinson, Pierce, Wayne | 41 min |
| Apr 5, 9:21 PM EDT | Severe Thunderstorm Warning | JAX | Pierce, Ware, Wayne | 39 min |
| Apr 5, 9:39 PM EDT | Special Weather Statement | JAX | Jeff Davis | 51 min |
| Apr 5, 9:44 PM EDT | Special Weather Statement | JAX | Bacon, Pierce, Wayne | 46 min |
| Apr 5, 9:52 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Pierce, Wayne | 38 min |
| Apr 5, 9:58 PM EDT | Tornado Warning | JAX | Brantley, Pierce, Wayne | 32 min |
| Apr 5, 10:27 PM EDT | Special Weather Statement | JAX | Wayne | 48 min |
| Apr 5, 10:45 PM EDT | Areal Flood Advisory | JAX | Wayne | 3 hr |
| Apr 5, 10:51 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Wayne | 39 min |
| Apr 5, 11:08 PM EDT | Special Weather Statement | JAX | Wayne | 52 min |
| Apr 5, 11:16 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Wayne | 22 min |
| Apr 5, 11:26 PM EDT | Areal Flood Advisory | JAX | Pierce, Wayne | 3 hr |
| Apr 5, 11:50 PM EDT | Special Weather Statement | JAX | Wayne | 40 min |
| Apr 6, 12:03 AM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Pierce, Wayne | 42 min |
| Apr 6, 12:19 AM EDT | Special Weather Statement | JAX | Brantley | 41 min |
| Apr 6, 1:08 AM EDT | Special Weather Statement | JAX | Glynn | 37 min |
| Apr 6, 1:38 AM EDT | Special Weather Statement | JAX | Glynn | 37 min |
| Apr 6, 2:08 AM EDT | Special Weather Statement | JAX | Glynn | 52 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.